MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602
Model Number 602
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 07/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and have met all criteria for release.Based on the information provided, the risk assessment for the lucia 3-piece product, and our experience, we have determined that the following factor may have caused or contributed to the reported issue: off-label use of the yamane technique: the ct lucia 602 lens is not validated for use with the yamane scleral fixation technique.This off-label method introduces rotational forces and anchoring dynamics that are not accounted for in the design specifications of the lens.In this case, the surgeon reported the haptic was damaged during lasering at the optic-haptic junction, which ultimately required explantation.The haptics, while ideal for traditional in-the-bag implantation, may not provide the necessary resistance or stability when fixated externally via the yamane technique.The product was manufactured according to specifications, and no product-related deficiency was identified.The reported failure is attributable to off-label handling, not a product malfunction.
 
Event or Problem Description
During an intraocular lens (iol) exchange, the doctor removed an old lens (alcon) and used the yamane technique to implant a ct lucia 602 lens.However, the haptic was damaged during stabilization using a laser, rendering the ct lucia 602 lens unusable.The ct lucia 602 lens was explanted during the same procedure.Another zeiss lens was successfully implanted.

Brand Name
CT LUCIA 602
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key22811459
Report Number3010126268-2025-00033
Device Sequence Number8951526
Product Code HQL
UDI-Device Identifier00843045100836
UDI-Public(01)00843045100836(17)261031
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P100016 S019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number602
Device Catalogue Number003500-0050-662
Device Lot Number3S211175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Initial Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown